Undiagnosed Symptoms Community
Depo Shot
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Depo Shot

I got off Depo provera about three years ago.  Prior to that I had no menstrual problems.  Now, right before and after my period, I have cramps, diarrhea, nausea, and really long cyles.  I was wondering if anyone else experienced this.
Related Discussions
11 Comments
Blank
Avatar_f_tn
I don't have the answer to your question but I was wondering if I could ask you one.  I got off of the shot about 6 months ago and I still haven't had any menstral, not even spotting. How long did it take you to get your cycle back and to lose the weight that you gained while on the shot?
Blank
Avatar_n_tn
*raises hand*

I've had nothing BUT problems since going off Depo about 3 and half years ago.

SEVERE weight gain (almost immediately), period problems, depression, problems before and after periods (diarahhea, naseau)....also pretty severe acne....

But I never DID get pregnant....*sigh*

I wish there was a civil lawsuit against Depo because its pretty much ruined my life....
Blank
Avatar_n_tn
I still haven't had regular periods.

I had to go onto the BC pill with certain hormones JUST to stay somewhat regular.

I never lost the weight either....

It took me about 3-4 months to get my period back, then it lasted for a month....and now I have severely irregular periods....
Blank
Avatar_n_tn
Hi, i dont have an answer to your question either, but im on the depo shot and have been for almost a year, i was on the pill but i kept having bad cramps before my period, so my dr. suggested the shot and i havent had cramps or a period since. do you suggest to get off the shot asap? what do u think. im not sexually active i was put on bc for the hormones to help my cramps and to regulate my periods.
Blank
Avatar_f_tn
If I where you I would get off the depo asap. It has been nothing but a nightmare for me.
Blank
Avatar_f_tn
I am also on the depo shot. I have been on it for 7 months now and have experienced every side effect possible. I'm scheduled to get my next shot on October 31, but I will not be getting it. I spot ALOT for at least 2 of the 3 months that my shot last. Now hearing you guys stories convinces me even more that the shot just isn't for me. Hope it get's better for you guys.
Blank
515946_tn?1211509866
yeah i would never ever tell anyone to go on that **** it has ruin my life i was on it for 6 months and i have been off it for 4 years no periods nothing i feel like **** everyday and i feel so mad at everything but i would never go on that stuff never again
Blank
419126_tn?1242415770
hey ladies... i was on the depo shot as well. i really liked it in the beginning. i never had cramps, and never bled at all. i was on it for almost 2 years. the last 7-8 months on the shot were hell! i had crazy mood swings... i even scared myself because i went completely psycho! i gained weight... i got severly depressed and i had tons of headaches. i only got these syptoms (symptoms) the last 7-8 months of being on the shot... and it seemed like they came out of nowhere.  After getting off depo it took me almost 1 year to get my period. and it was never the same. i bled less... and only bled for 3 days a month compared to 5 days before i went on the shot. it completely messes with your body...i just dont see how its okay to not get your period. it cant be healthy.
i personally wouldnt recommend the depo shot... but not everyone has these bad experiences. i know of people who have been on it for years and love it!  its definately something to research to find all the pros and cons BEFORE taking.
Blank
Avatar_n_tn
i have been off the shot for maybe 3 yrs or longer and i have to take bc and hormones to have a period, haven't been able to get pregnant and had all of the above side effects.
Blank
Avatar_n_tn
I just recently stopped taking the Depo shot.  I was on it for a little over two years and though i loved it.  I never had a period, actually seemed to lose weight, and never had cramps.  Now that I've stopped taking it I can't quit gaining weight and am trying to watch what I eat and exercise as well.  I've gained 5 pounds in the past 2 weeks.  I still haven't had a period which I expected, but am getting small cramps.  The worst thing about it is the soreness of my breasts.  They have never hurt life this before and seem to be swelling.  I have looked this up on the internet and the medical advice I found for the soreness was to lower your caffeine intake and wear sports bras.  If any of you are like me, you can't wear a sports bra with all the shirts you have.  However, I am going to lower my caffeine intake and take a multivitamin on the regular, which was another thing suggested.  Hopefully some of this information will help you. The only advice I have is not to get on the shot; I would much rather have the monthly cramps and periods and all the things that come with after-effects of the depo.
Blank
Avatar_n_tn
I just went off the depo shot a few weeks ago because I had serious side effects! I didn't realize it until I went to different doctors trying to find out what was wrong with me. Every test I got back was fine which was frustrating because I knew something wasn't right in my body. I had severe stomach problems that would brought me to the emergency room one night. I have a perfectly healthy stomach so it was strange that I kept getting sick. It wasn't until one of my doctors mentioned that my birth control could be effecting my stomach. I did some research and realized that every issue I was having was related to the Depo shot. From leg cramps, blurry vision, anxiety, panic attacks, and just a loss of interest in many things I once loved.
I made an appointment with another gyno in the same practice my regular gyno was in and she confirmed that all these symptons are common to the shot! I never would have gone on it, knowing it causes all these stomach problems because I have a sensative stomach to begin with. I had read that when you go off of it some of your symptoms get worse, which is true. I get spotting, but I have severe mood swings and am depressed. I wouldn't recommend this shot. I've noticed that this shot is not advertised on TV or in magazines...if it was so great wouldn't it be advertised??
Blank
Avatar_f_tn
I got the depo shot 3 tines it took 2 and a half years to go away got pregnant right befor I was suppose to start and I gained alot of weigt on it and developed ic of my blatter from it constant pain drs say I have one of the worst casses and have to have blatter scrapping and streatching it ones a year but will turn into twice a year and blatter instalments and from the ic I get uti's all the time and built up a resistance to meds I am 24 years old with two kids And now I bleed two weeks on two weeks off
Blank
Avatar_n_tn
A related discussion, getting off depo shot is hell for me now!! was started.
Blank
Avatar_f_tn
Depo is hell!! I took it as a birth control and things went down from there... I had an continuous menstrual cycle for 6 months. I became severely anemic and was having terrible headache and constantly fatigue. I was given all types of hormones like enjuvia, provera, and yaz. It finally stop and I have been irregular ever since. I no longer take any type birth control. I only use condoms and the withdraw method. Now I was told I will have a hard time having children. Going in for a fertility test this week.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top General Health Answerers
Avatar_f_tn
Blank
silverfox67
Clifton, AZ
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
mkh9
CA
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
144586_tn?1284669764
Blank
caregiver222
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ